Hail, Platte
- When
- June 1, 3:08 PM MST to 3:11 PM MST
- Where
- Platte County, 17 mi N of Wheatland
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.300, -104.967
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 1, 1:20 PM MST, 1 hour 48 minutes earlier.
ZCZC CYSWRKAFD ALL TTAA00 KCYS 181738 AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 220 PM MDT SUN JUN 1 2003 SHORT TERM...MORNING ANAL SHOWS AREA UNDER W-NW FLOW AT 7/5H BUT ABOVE THIS SW FLOW AS JET MAX CROSSES WY. ALSO AT 2H AREA OF 50M HEIGHT FALLS ALONG THE ROCKIES NORTH INTO CANADA. THESE UPPER FEATURES HAVE CAUSED AN AREA OF -TSRA ACROSS THE NORTHERN PORTION OF THE CWA THIS MORNING. SEVERAL SHORT WAVES DETECTED IN THE FLOW AT 7/5H. AT 8H BOUNDARY HAS MOVED BACK TO THE NORTH OVER LAST 24 HOURS. SFC CHART HAS LOW IN EASTERN COLORADO WITH TROF IN EASTERN WY. 50 DEW POINTS REFLECTED AT BOTH SFC AND 8H IN PANHANDLE. USING MESOETA FOR SHORT TERM SHOWS SHORT WAVE CROSSING CWA THIS AFTERNOON AND EVENING. CONDITIONS FAVORABLE FOR SOME CONVECTIVE ACTIVITY BUT THREAT OF SEVERE SEEMS TO BE DIMINISHING. WEAK SURFACE HIGH PRESSURE BUILDS IN BEHIND SHORT WAVE FOR MONDAY. BY MONDAY EVENING SOME PVA IS SUGGESTED TO MOVE BACK INTO THE CWA SO MAY SEE ISOLATED CONVECTIVE AT THAT TIME. THICKNESS PATTERN WOULD INDICATE TEMPERATURES NEXT 36 HOURS SIMILAR TO WHAT THEY HAVE BEEN RUNNING. LONG TERM...ACTIVE GENERALLY NORTHWESTERLY FLOW DURING EXTENDED PERIOD. MODERATELY STRONG WAVE DROPPING THRU CWA LATE MON WITH EVEN MORE SIGNIFICANT DYNAMICS FOR WED. 700 MB TEMPS DROP FROM 4-6C FROM 12 UTC WED-12 UTC/6 AM THU. AVN NOW HAS ABOUT 557 THICKNESS ALONG WY/CO BORDER AT 6 AM THU AS OPPOSED TO JUST BELOW 552 ON SAT/S RUN. ENERGY WITH MID WEEK TROUGHS NOW APPEARS TO BE SPLITTING...ESP THU AM NORTHERN UT/SOUTHEAST ID AREA. EUROPEAN MODELS HAVE ACTIVE NORTHWESTERLY FLOW ALSO THRU WEEK WITH SOMEWHAT DIFFERENT TIMING/INTENSITY OF FEATURES. GFS DRY FOR NEXT WEEKEND. .CYS... WY...NONE. NE...NONE. GRIFFITH/COX
NEZ001>003-019>021-054-055-WYZ059>070-021130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1017 AM MDT SUN JUN 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORM AND RAINSHOWER ACTIVITY WILL CONTINUE TO INCREASE DURING THE AFTERNOON AND EVENING HOURS. CONDITIONS ARE FAVORABLE FOR SOME OF THE STORMS THAT DEVELOP LATER TODAY TO PRODUCE SEVERE WEATHER. THE MAIN THREAT WOULD APPEAR TO BE LARGE HAIL INITIALLY AND THEN DURING THE EVENING POSSIBLY MORE OF A DAMAGING WIND SCENARIO. THE BEST CHANCE OF SEVERE WEATHER WOULD BE AFTER 3 PM AND SOUTH OF A LINE FROM DOUGLAS WYOMING TO ALLIANCE NEBRASKA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SLIGHTLY DRIER AND MORE STABLE AIR WILL PREVAIL ON MONDAY WITH ONLY ISOLATED AND WEAK LATE DAY THUNDERSTORMS EXPECTED. ON TUESDAY... MOISTURE AND INSTABILITY WILL INCREASE AGAIN AHEAD OF A STRONGER WEATHER SYSTEM MOVING DOWN FROM MONTANA. SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON AND EVENING WITH A FEW POSSIBLY BECOMING STRONG. ONLY ISOLATED SHOWERS AND THUNDERSTORMS WILL FORM WEDNESDAY IN THE WAKE OF TUESDAYS WEATHER SYSTEM. ON THURSDAY...AN EVEN STRONGER SYSTEM WILL BRING MUCH COOLER TEMPERATURES AND NUMEROUS SHOWERS WITH IT. THE AIR MASS SHOULD BE TOO COOL AND STABLE FOR ANY THUNDERSTORMS ON THURSDAY. DRY WEATHER WILL RETURN FOR THE START OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OVER SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE AFTER 3 PM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GRIFFITH
The Cheyenne radar (KCYS), 128 km away, was scanning. The volume nearest the first event began at 22:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364033.